Results 1 to 13 of 13
Lorazapam withdrawl help
  1. #1
    None4You is offline New Member
    Join Date
    Apr 2012
    Posts
    6

    Default Lorazapam withdrawl help

    Hi, im new here. I joined because i need help. you can call me none, or whatever you want.

    i have a new phych doc and he is taking me off of lorazapam after being on it for over a year maybe longer i dont remember. i have been taking 2mg for at least a year. I dont abuse it. i take what i am supposed to take and when to take. once in a while i will have a huge (and i mean huge) melt down and take a whole mg to calm down but that was on rare occasions.
    anyways. i have never been on any med or drug that had withdrawal effects and im finding it really hard. I went down to 1mg and by the 3rd day it was so uncomfortable. i hadnt slept, i couldnt eat, i felt sick, my stomach hurt, every withdrawal symptom listed i probably was feeling. i didnt put 2 and 2 together until that 3rd day. I immediately went back to 2mg and felt almost 100% better by the next day. so i continued to take the 2mg for 2 more days just to get back to normal and today i tapered to 1.5 mg. its mid day and im starting to feel really bad again. i took .5 this morning and i was planning to take the 1mg at night. but the way im feeling now i dont know if that is the best thing to do.

    My doc gave me this scheduel and didn't say
    Anything about withdrawal. Or anything for that matter.
    (I have been on 2mg for over a year)
    2mg for 2 weeks.
    1mg for 1 week.
    Then .5 for 1 week
    then stop
    I don't really like him. -_- but I don't have a choice in the matter

    I am posting here because i need help and support. I dont know what to do or what to expect. does anyone have any advice for me? should i taper differently? i was thinking of changing it to .25 in the morning then .25 mid day. then 1mg at night. what do you think of that?

  2. #2
    iloerose is offline Platinum Member
    Join Date
    Jul 2009
    Posts
    3,926

    Default

    You are tapering too fast. With any benzo drug rule of thumb is slow wins the race. You can have really bad side effects stopping these drugs too soon. In my opinion, his taper plan is way too fast. Why does he want you off? This is a great guide: http://www.benzo.org.uk
    Your plan sounds way more sensible than your dr.s. Try that and see how you feel instead of jumping 1 whole mg. Someone else here may be able to help better with a taper plan. How many do you have to work with? Check out the link and try talking to your dr. about your symptoms. Post back, and good luck to you.

    IloeRose

  3. #3
    None4You is offline New Member
    Join Date
    Apr 2012
    Posts
    6

    Default

    thankyou for the link. it was really helpful! Im doing much better today. I think the sudden drop to 1mg is what made me feel so bad.
    I have a month worth of pills to work with. (30 1mg tablets)
    but i didnt realize it was going to be so hard. part of me does not want to stop taking them because im afraid. Im afraid that if i am off this med that i will have a freak out or melt down or panic attack and i dont have the benzo to rely on. Even if it was not working as good as it used to it sill had a placebo effect on me. I could take an extra one and feel better.
    i have never been addicted to a drug so its a bit scary and overwhelming at times.

  4. #4
    iloerose is offline Platinum Member
    Join Date
    Jul 2009
    Posts
    3,926

    Default

    Is your doc helping you with this? Slow, but sure wins the benzo race. You need to stabalize at a dose before you drop further. You want to be particularly careful the lower you go. idk about jumping off at .5 mg. that's still a pretty high dose. The farther down you get, the better. Check out some other threads of people who have gone through this. Benzo's do not have a "placebo" effect, when you add 1mg. you add 1mg of benzo to your system. The best thing to do is to stay away from sugar, caffeine, processed foods. Eat plenty of fruits, vegetables, etc. Stay busy and keep your mind focused on something besides how you are feeling or worrying. You will be o.k. Get counseling if you need to, some people take up breathing meditation. Whatever you do: stay on your taper, sometimes the symptoms are uncomfortable, but it's doable. Stay in contact with your doctor. Yes it's scary, but don't let it overwhelm you. keep posting if you need the support.

    Iloerose

  5. #5
    None4You is offline New Member
    Join Date
    Apr 2012
    Posts
    6

    Default

    thanks for all your help iloerose. I am not working with my phych doc. i dont like him and he gives me the impression that he could care less about me. and i dont see my therapist until the end of the month. I might call him but IDK. if it gets too much i will.

    Im having a lot of ups and downs mood wise. I have bipolar II and im wondering if this is going to cause an episode (whether it be depression or mania)

    sorry if im being dumb, i feel like im being a big baby

  6. #6
    iloerose is offline Platinum Member
    Join Date
    Jul 2009
    Posts
    3,926

    Default

    Well, None4you, you are not a big baby. What you are doing takes courage and time. And you def. have the courage. Do what you feel you have to do. Mood swings are going to be part of the w/d from the benzo. But only you know how you feel. And you're right, even psych dr.s don't know much about benzos my dr.is certain you can't become dependent on xanax or lorazapam, but it's just not true and everyone reacts differently. Just take a deep breath and take it slow, if you feel that you're in trouble, do contact your counselor or other med. professional. But you can make it off of this drug. You were smart to not make the whole 1mg. jump from 2. There is nothing "dumb" about this stuff. Just try to do the next right thing for yourself and only you know how YOU feel. Post as much as you like. No one is going to think you're a baby or dumb. We're here for support. Read around, type in a search, and read what others have experienced. I'm in your corner and rooting for you. You are smart and strong enough to do this.

    Iloerose

  7. #7
    None4You is offline New Member
    Join Date
    Apr 2012
    Posts
    6

    Default

    Is it normal to feel good one day and in withdrawal he'll the next? I was feeling so good yesterday evening and most of today. So much so that I was thinking about going down again. But before I could even consider it I'm hit so hard with withdrawals. Everything hurts, from my skin to my bones.

  8. #8
    iloerose is offline Platinum Member
    Join Date
    Jul 2009
    Posts
    3,926

    Default

    How much are you on right now and for how many days have you been on this dose?

    I'll be right here if you answer.

    Iloerose
    Last edited by Anonymous; 04-05-2012 at 11:05 PM.

  9. #9
    None4You is offline New Member
    Join Date
    Apr 2012
    Posts
    6

    Default

    I have been on 1.5 for a few days, not 100% sure. I should keep track of this.
    Thanks for all your help.

  10. #10
    iloerose is offline Platinum Member
    Join Date
    Jul 2009
    Posts
    3,926

    Default

    How are you doing this morning? I have one more question: How often are you taking this?

    I hope you are feeling better this morning. Let me know. Hang in there. Slow and steady wins the race with this. You are probably not going to be symptom free during this. You need to get stable at your dose. Let's see you you're feeling first. This can be done.

    Iloerose

  11. #11
    None4You is offline New Member
    Join Date
    Apr 2012
    Posts
    6

    Default

    last night was a hard one.
    before i was told im being taken off i was taking 2mg everyday, 1 in the morning and 1 at night.
    right now im about a week, maybe a few days less on 1.5 mg a day. i take the .5 in the morning and the 1mg at night. everyday

    my question is: is it normal to go one day with no withdrawal symptoms and the next day in withdrawal hell?

  12. #12
    iloerose is offline Platinum Member
    Join Date
    Jul 2009
    Posts
    3,926

    Default

    Yes, it is normal. You can have w/d in a short period. You can quit c/t (which is something I never would recommend on a benzo) And get slammed a week or a month later. That is why these are nothing to fool with as far as tapering. Some describe w/d coming in waves. Can you describe your "withdrawal hell"? People react differently to these drugs.

    As I said before your dr's taper plan is too fast. Try to go to 3/4 in the morning and 1 at night and see if that doesn't help. You will get through the weekend, but through the month tapering that fast? You will have to talk to your dr. or counselor; your taper is too fast. How are you feeling now?

    IloeRose

  13. #13
    chris 777 is offline New Member
    Join Date
    Feb 2013
    Posts
    3

    Default

    Please taper as slow as possible ..a compunding pharmacy will make it in lower doses for you. Half mg is way to big of a cut especially if its ur last cut. My w/d set in 3 weeks later and im on double the amt that I began on just to be able to function. Take ur time please..find a dr. That will help you.

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22